Discussions By Condition: I cannot get a diagnosis.

What is wrong with me?

Posted In: I cannot get a diagnosis. 4 Replies
  • Posted By: blueyez
  • May 1, 2007
  • 07:24 PM

:confused: I was diagnosed with type II Diabetes in February of this year after a routine physical. I was never really showing any symptoms of diabetes but it does run in my family so I was started on Glipazide and Metformin. After 3 weeks of taking these oral medications my numbers remained high and I started having joint pain so I added Byetta (supposedly the new miracle drug for diabetics) After 2 weeks on these meds the joint pain was getting progressively worse especially in my hips wrists hands and knees so my dr thought it might be the metformin so he took me off of that and kept me on the byetta and glipizide. Three weeks on these I am still having the joint pain and now I am having blood in my stool and extreme fatigue. Had doctors appt yesterday and he is having me stop the glipizide and add back the metformin and increase the Byetta from 5-10 mgs in the morning and 5 at night. Today I am having lower stomach cramps, bloody diarriah and major pain in my left hip. I feel so tired I think I could sleep all day. My blood glucose number have been great but I feel horrible. I feel like we are on a wild goose chase with which meds I should be on and the joint pain seems to be getting worse. Does this sound like side effects from meds or could it be something else that is going on? I am really tempted to just stop all meds and see what happens but I am sure my numbers will shoot up sky high. Does anyone have an idea what this could possibly be? I thought once you got your blood glucose levels on target you were supposed to feel so much better but if anything I feel worse than ever. Please help.

Reply Flag this Discussion

4 Replies:

  • How old are you and are you male or female? Look up each of these meds separately on www.drugs.com, and then click on the drug interactions checker and type each medication you are currently taking and check for interactions... My feeling is, if you are worse after taking the meds, then it is most likely a side effect. What diabetes test did they do? Are you overweight? What is your diet like - what foods do you eat? A very good food therapy for controlling blood sugar is to take a whole lime, preferably organic, and squeeze this into a quart of water, keeping the limes in. Drink this daily - it is amazing for helping your blood sugar stay on an even keel! What have they said about your bloody stool? This is troubling and they should do a stool test. Is it bright red blood? Profuse or just a little? Any mucus in the stool? DOM
    acuann 3,080 Replies Flag this Response
  • Sorry, a few more questions:Are you taking any other medications?Do you have dizziness, lightheadedness?Any nausea or vomiting?DOM
    acuann 3,080 Replies Flag this Response
  • Hi I am a 45 year old female and yes I need to lose about 40 lbs:( My diet consists of oatmeal (low sugar kind) or some kind of cereal and yogurt for breakfast a lean cuisine or sandwich for lunch and chicken pork or beef for dinner. Try to eat veges but not alot and occasional fruit, U have a major sweet tooth usually in the evenings but try to eat low carb or sugar free deserts but do cave occasionally I was also told by taking byetta I would lose weight but I have done just the opposite I have gained 5 lbs since I have been on it and my appetite is crazy almost like when I was pregnant I would feel nauseous but when I ate I felt better so I have been doing that with the Byetta. The blood in the stool is bright red and just started this past week and no mucous that I could tell. It isn't a lot of blood but enough to be concerned when I told my dr on Monday he asked if it was bright red and then just said oh you probably have hemmroids--- but wouldn't I be able to tell if it was hemmroids. I also take Zoloft along with diebetes meds and was living on Advil for joint pain but dr told me to stop to see if that could be causing the blood. ----As far as dizziness yes I have been dizzy when I stand up quickly but not all the time and I am nauseous after I take the byetta which my dr told me was the number one side effect. I can't remember which diabetes test they did but it was a blood test. Thanks for your reply.
    blueyez 2 Replies Flag this Response
  • I am female 45 years old and yes I need to lose about 40 lbs. The test they did first was a urinalysis then a blood test to confirm the diabetes. My diet is ok for a while eating proteins fruit veges but do cave to sweet cravings especially at night. The blood in stool is bright red and not a lot but enough to see and know it is there and so far no mucous. I do feel weak and dizzy(not spinning dizzy but light-headed especially when standing up after sitting) and just plain old tired all the time. I also take zoloft for panic/anxiety and have been on this for about 10 years with no side effects. I feel like Byetta is so new that maybe they don't know all the side effects as of yet but it was hopeful because they said you will lose weight taking this I on the other hand have gained 5 lbs since taking it.:( I have been nauseous but I was told to expect that because that is the number one side effect of Byetta but that would eventually go away. I also was taking Advil daily for joint pain headaches etc but dr told me to stop that because that would "mask" my symptoms. He wants me to come back in 3 weeks to see how things are going but I don't think I can wait 3 more weeks.
    blueyez 2 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?